Basic theory for a class of models of hierarchically structured population dynamics with distributed states in the recruitment

Àngel Calsina, Joan Saldaña

Research output: Contribution to journalArticleResearchpeer-review

18 Citations (Scopus)

Abstract

In this paper we present a proof of existence and uniqueness of solution for a class of PDE models of size structured populations with distributed state-at-birth and having nonlinearities defined by an infinite-dimensional environment. The latter means that each member of the population experiences an environment according to a sort of average of the population size depending on the individual size, rank or any other variable structuring the population. The proof of the local existence and uniqueness of solution as well as the continuous dependence on initial continuous is based on the general theory of quasi-linear evolution equations in nonreflexive Banach spaces, while the global existence proof is based on the integration of the local solution along characteristic curves. © World Scientific Publishing Company.
Original languageEnglish
Pages (from-to)1695-1722
JournalMathematical Models and Methods in Applied Sciences
Volume16
DOIs
Publication statusPublished - 1 Oct 2006

Keywords

  • Existence and uniqueness
  • Infinite-dimensional environments
  • Structured populations

Fingerprint

Dive into the research topics of 'Basic theory for a class of models of hierarchically structured population dynamics with distributed states in the recruitment'. Together they form a unique fingerprint.

Cite this